What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 29, 1:46 PM CST, 14 minutes earlier.
Area forecast discussion, Aug 29, 1:46 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
246 PM CDT Sun Aug 29 2021
.SHORT TERM...
246 PM CDT
Through Monday night...
A few multicell clusters are taking shape this afternoon across
the area, most notably across the northern suburbs. Meanwhile
ascent has increased ahead of a prefrontal trough and an incoming
cold front, along with several wind/vort maxes on the southern
fringes of the upper low across the northern Great Lakes. SPC
mesoanalysis is depicting the corridor ahead of this is losing its
cap and features 2000-2000 J/KG of MLCAPE. Being a bit removed
from the speed max associated with the trough, effective shear is
not super high, but sufficient for some isolated storm
organization given 20-25 kt along the IL/WI border. Gusty winds
would be the main concern with decent low level lapse rates in
excess of 7 deg/km, and some DCAPE present ahead of the
prefrontal trough. The potency of the cells will remain in check
as the instability shear balance is largely causing these to
become cold pool dominant.
Storms are generally scattered in nature outside of the
aforementioned multicell complex, and This should remain the
case, especially farther south where the low level convergence is
not strong due to veered low level winds and being even further
removed from the stronger upper forcing.
The actual cold front is still back across southwest WI, northwest
IL, NE Iowa and the cumulus field along this is not that
impressive. Still cannot rule out a shower or isolated storm back
closer to the front, but the main storm window is ongoing. The
front will stall along and south of I-80 into central IL later
tonight. Additional weak vorticity centers may pass over the front
and lead to additional showers and storms which could briefly
produce some modest rains, but the low level flow into the front
will be veered and somewhat weak. The deeper moisture may sneak
into central Illinois
Guidance keeps the front in position along and south of US Highway
24 (far southern CWA) on Monday. Most of the area will get some
relief from the heat and humidity, but the warm and humid airmass
will not get completely kicked out of the area. There is a decent
signal for a disturbance in wnw flow to kick off additional
showers and thunderstorms late Monday and Monday night south of a
Mendota to Kankakee to Rensselaer line.
-KMD
&&
.LONG TERM...
247 AM CDT
Monday night through Saturday...
The long range portion of the forecast is fairly quiet during the
mid to late part of the coming work week. On the calendar, this
week provides the start to meteorological autumn, and that
starting day on Wednesday along with Thursday will provide both dew
point values and outlying nighttime low readings below 60.
By Monday night into Tuesday, the upper level flow pattern over
the region will be quasi-zonal, with the remnants of Hurricane Ida
to the south and forecast by NHC to be turning northeast over the
Lower Mississippi Valley into central Tennessee. The broad
surface frontal boundary noted in the Short Term Forecast
Discussion will be across central Illinois into central Indiana.
This front will eventually be dragged southward by the developing
northeast flow around Ida as well as in response to building
southward ridging across the western Great Lakes. Prior to this, a
few showers or a stray storm remain possible in the southern CWA
Monday night into Tuesday. A mid-level impulse for Tuesday
originally shown to be much better defined in guidance solutions a
couple days ago, is now looking to be more sheared and less of a
factor to spread any showers back north. So have backed off on
PoPs north of I-80 in that period. Highs on Tuesday look to be
right around normal (80) with dew points in the lower to mid 60s.
As the northeast flow increases into Wednesday, drier and slightly
cooler air will move into the area. Wednesday night and Thursday
night look to have mid to upper 50s in outlying areas, and about
40 percent of 00Z GFS and ECMWF members have ORD dropping below
60 on each of those two nights (has not been below 60 since July
9!). Also of note, the persistent northeast winds from later
Tuesday through all of Wednesday should result in enough onshore
wave building for a high rip current risk on Lake Michigan beaches.
Return flow is forecast late in the week into at least the start
of the holiday weekend as a quick progressing short wave is
forecast across the Upper Midwest into the Great Lakes. Have some
slowly increasing chances of precipitation in that period. The
Gulf of Mexico looks cut off at least initially for any
substantial moisture return (including surface dew points).
MTF
&&
.AVIATION...
For the 18Z TAFs...
Aviation forecast concerns for this TAF period include:
-A broken line of showers and storms moving across the area this
afternoon
-Winds gusting into the 20-30 kt range through mid-late afternoon
-An easterly wind shift associated with a lake breeze tomorrow
afternoon
Convection has bubbled along an outflow boundary/pre-frontal
convergence zone in northwestern Illinois over the past two hours,
resulting in a broken line of showers and storms that is moving
eastward across the northern half of the state this afternoon.
This line is currently in the vicinity of RFD and should clear RFD
within the next 1.5 hours. It is then expected to reach DPA at
around 2000Z and move across the Chicago area terminals over the
course of a few hours before clearing the area by mid-evening. A
few cells may pop up ahead of the main line if any additional
outflows are laid out or if any axes of low-level convergence
become better defined. While it is possible that some of the
terminals squeeze through the cracks in the line and remain dry,
any of the beefier cells that move over the terminals will be able
to reduce ceiling and/or visibilities to at least MVFR and
produce locally gusty winds up to around 40 kts. After this line
clears the area, the remainder of the TAF period should remain dry
with the cold front setting up shop well south of the terminals
on Monday.
Ahead of the line of storms, winds have been gusting up to 30 kts
in some spots. This will continue at the Chicago-area terminals
over the next few hours before gusts subside soon after the pre-
frontal boundary pushes through and diurnal heating is lost.
Winds will shift from southwesterly to westerly behind this
boundary and will then shift further to northwesterly behind the
true cold front tonight. With calmer winds expected tomorrow, a
lake breeze will develop and likely move through ORD and MDW
sometime tomorrow afternoon, resulting in winds veering to
easterly there.
Ogorek
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 4 PM Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 29, 11:18 AM CST, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1218 PM CDT Sun Aug 29 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-301730-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1218 PM CDT Sun Aug 29 2021 /118 PM EDT Sun Aug 29 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited Excessive Heat Risk.
DISCUSSION...
Scattered thunderstorms are expected this afternoon into this
evening. Some of these thunderstorms may become severe with
damaging wind gusts the main severe weather threat. Heavy rain
will also be possible, which may cause localized flooding.
The storm coverage will increase in the Chicago area after 2 to
3 pm CDT, with highest coverage mid afternoon through early evening.
Heat index readings will reach near 100 degrees today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Limited Thunderstorm Risk.
Tuesday...
Limited Thunderstorm Risk.
High Swim Risk.
Wednesday...
High Swim Risk.
Friday and Saturday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon into this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east northeast at around 20 mph.
LMZ740>745-301730-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1218 PM CDT Sun Aug 29 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Limited Thunderstorm Risk...with an associated:
Limited thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Friday and Saturday...
Limited Thunderstorm Risk.
KMD
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Aug 29, 12:05 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
105 PM CDT Sun Aug 29 2021
ILZ005-006-291845-
Lake IL-McHenry IL-
105 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of northwestern Lake and
McHenry Counties through 145 PM CDT...
At 105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Lake to Wonder Lake to near
Marengo. Movement was east at 35 mph.
HAZARD...Winds of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crystal Lake, Lake in the Hills, Round Lake Beach, McHenry,
Woodstock, Huntley, Round Lake, Antioch, Fox Lake, Lake Villa, Island
Lake, Marengo, Lindenhurst, Johnsburg, Lakemoor, Spring Grove, Wonder
Lake, Wadsworth, Lakewood and Long Lake.
This includes... Chain O Lakes State Park, Mchenry County College,
Mchenry County Fairgrounds, and Moraine Hills State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 8794 4220 8833 4221 8870 4233 8869
4250 8843
TIME...MOT...LOC 1805Z 255DEG 30KT 4258 8816 4239 8836 4227 8854
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BirkSpecial weather statement, Aug 29, 12:40 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
140 PM CDT Sun Aug 29 2021
ILZ005-006-291915-
Lake IL-McHenry IL-
140 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of Lake and southeastern
McHenry Counties through 215 PM CDT...
At 140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Winthrop Harbor to Gages Lake to Lake in the
Hills. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waukegan, Buffalo Grove, Crystal Lake, North Chicago, Gurnee,
Mundelein, Algonquin, Highland Park, Lake in the Hills, Round Lake
Beach, McHenry, Vernon Hills, Zion, Huntley, Grayslake, Libertyville,
Lake Zurich, Lake Forest, Round Lake and Antioch.
Including the following interstates...
I-94 between mile markers 1 and 24.
I-294 between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 8780 4238 8781 4236 8782 4237 8782
4233 8783 4233 8782 4231 8782 4230 8783
4229 8783 4221 8780 4216 8776 4216 8849
4237 8821 4250 8819
TIME...MOT...LOC 1840Z 266DEG 33KT 4250 8783 4233 8800 4219 8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BirkSpecial weather statement, Aug 29, 1:20 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
220 PM CDT Sun Aug 29 2021
ILZ005-006-011>013-103-292000-
Lake IL-Kane IL-De Kalb IL-McHenry IL-DuPage IL-Northern Cook IL-
220 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southern Lake, east
central De Kalb, northern Kane, southeastern McHenry, northwestern
DuPage and northwestern Cook Counties through 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lincolnshire to Barrington Hills to near Maple
Park. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elgin, Waukegan, Arlington Heights, Schaumburg, Palatine, Mount
Prospect, Hoffman Estates, Glenview, DeKalb, Buffalo Grove, Bartlett,
Streamwood, Hanover Park, Carpentersville, Wheeling, Northbrook, Elk
Grove Village, St. Charles, North Chicago and Mundelein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4231 8782 4230 8783 4227 8783 4219 8779
4213 8775 4207 8793 4191 8829 4195 8875
4234 8804
TIME...MOT...LOC 1919Z 276DEG 19KT 4220 8792 4213 8821 4198 8858
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Birk